Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2017, 7:01 PM MDT for Garden County, Keith County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 7, 2017, 7:31 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:07 PM MDT | HAIL 1 | 4 E Lewellen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
983
WUUS53 KLBF 080101
SVRLBF
NEC069-101-080145-
/O.NEW.KLBF.SV.W.0117.170708T0101Z-170708T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
701 PM MDT FRI JUL 7 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Keith County in southwestern Nebraska...
Southeastern Garden County in the Panhandle of Nebraska...
* Until 745 PM MDT
* At 701 PM MDT, a severe thunderstorm was located near Lewellen, or
14 miles east of Oshkosh, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Clear Creek State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Windlass Hill.
This includes Highway 92 between mile markers 115 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4149 10215 4148 10198 4140 10197 4139 10193
4122 10194 4123 10237
TIME...MOT...LOC 0101Z 020DEG 14KT 4139 10208
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
398
WWUS53 KLBF 080115
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
715 PM MDT FRI JUL 7 2017
NEC069-101-080145-
/O.CON.KLBF.SV.W.0117.000000T0000Z-170708T0145Z/
Keith NE-Garden NE-
715 PM MDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES...
At 715 PM MDT, a severe thunderstorm was located over Lewellen, or 13
miles east of Oshkosh, moving south at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Clear Creek State Wildlife Management Area, Bluewater
Battlefield State Historical Park and Windlass Hill.
This includes Highway 92 between mile markers 115 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4143 10217 4140 10198 4140 10197 4139 10193
4122 10194 4123 10237
TIME...MOT...LOC 0115Z 020DEG 14KT 4134 10211
HAIL...1.00IN
WIND...<50MPH
$$
CDC695
WWUS53 KLBF 080131
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
731 PM MDT FRI JUL 7 2017
NEC069-101-080141-
/O.CAN.KLBF.SV.W.0117.000000T0000Z-170708T0145Z/
Keith NE-Garden NE-
731 PM MDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH AND
SOUTHEASTERN GARDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4143 10217 4140 10198 4140 10197 4139 10193
4122 10194 4123 10237
TIME...MOT...LOC 0130Z 020DEG 14KT 4128 10214
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:22 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 7, 5:22 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 622 PM CDT Fri Jul 7 2017 .SYNOPSIS... Issued at 303 PM CDT Fri Jul 7 2017 H5 analysis this morning had a high pressure over the four corners with a ridge extending north into the Yukon and central Alaska. West of this feature, a closed low was present over the Gulf of Alaska, while east of the ridge, a closed low was located off the northern tip of Quebec. A trough of low pressure extended south into the Great Lakes and Mid-Atlantic. On the northern periphery of the high, a weak shortwave tracked across western and central Nebraska this morning and brought isolated showers and thunderstorms to portions of central Nebraska. Very little in the way of rain fell with the showers this morning as they tracked to the southeast. A second wave was located mid day across Montana and was approaching sern Montana and the Black Hills. At the surface, a stationary front was anchored across central Kansas and transitioned west into Colorado where it turned north along the front ranges of Colorado and Eastern Wyoming. Light easterly winds and much cooler temperatures were present across western and north central Nebraska this afternoon. Readings as of mid afternoon were in the 80s to lower 90s. && .SHORT TERM...(This evening through Saturday night) Issued at 303 PM CDT Fri Jul 7 2017 Tonight through Saturday night: Thunderstorm chances is the main forecast concern over the next 24 to 36 hours. for tonight: The disturbance, currently over Montana, will continue to slide to the southeast this evening. Based on the latest HRRR, convection will initiate in the Black Hills, entering the northern panhandle sometime around 00z this evening. Shear parameters remain favorable for super cell thunderstorms with weak southeasterly and easterly winds at the surface and northwesterly mid level winds. With respect to the severe threat, it will be highly conditional on whether or not convection can initiate over the black hills and nern Wyoming over the next couple of hours. The HRRR does initiate it and lift it sewd into the forecast area, but this is the only model which does develop decent convection this evening. The NAM12, GFS, and WARW initiate only a small amount of thunderstorms if any at all. Right now, I do have a mention of thunderstorms in the western and southwestern forecast area this evening which will suffice if the HRRR were to verify. Will keep the mention in the 20 to 30 percent range as it should be isolated in coverage at best. For Saturday, the short range solutions stall out a frontal boundary from the northeast to the southwestern portion of the forecast area. Moisture will pool along the boundary with SB CAPES reaching 2000- 3000 J/KG by mid afternoon Saturday. This is along and south of a line from O'Neill to Imperial. Have introduced pops across the forecast area Saturday afternoon into the evening hours INVOF the front. The only place I feel confident in a dry forecast ATTM is in the northwestern CWA. Elsewhere, have posted some 20 to 30 pops during the late afternoon and early evening hours INVOF the front. Shear will once again remain favorable for super cell thunderstorms, so cannot rule out the threat for severe storms Saturday afternoon/evening. .LONG TERM...(Sunday through Friday) Issued at 303 PM CDT Fri Jul 7 2017 Mid range (Sunday through Monday): On Sunday, a weak frontal boundary, will once again set up across the forecast area and serve as the focal point for thunderstorms. Both the NAM12 and GFS solns, develop convection in the vicinity of the front Sunday afternoon/evening. The main difference is location with the NAM12 favoring central and southern portions of the forecast area while the GFS favors northern areas. With a compromise between the two solutions, placed the front across the central CWA as well as the highest pops, albeit slight chances. Deep layer wind shear is much weaker on Sunday, so storms should be fairly weak and limited to the late afternoon/early evening hours. On Monday, the frontal boundary will lift north as a warm front. Very warm air will push into the forecast area from the southwest. With the front north of the area, temperatures will soar to the century mark across western and north central Nebraska. The latest mex guidance has temps well above 100 degrees across the region Monday and this looks on track given where the front is located. Monday night through Friday: Hot temperatures will continue across western and north central Nebraska into next week. Persistent ridging aloft will remain entrenched across the intermountain west and high plains well into the end of next week. There will be a limited threat for thunderstorms during the peak heating times of each day as weak shortwaves rotate around the northern periphery of the closed low. Pops were limited mainly to the late afternoon and evening hours in the outer periods, as little or no model agreement exists for precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 622 PM CDT Fri Jul 7 2017 It is believed the convection across Wrn Neb will grow upscale this evening and move south...generally tracking west of highway 83. Other thunderstorms...currently across Wrn SD...will move south through Wrn Neb tonight...also affecting areas west of highway 83...and exit Swrn Neb by 12z. The forecast uses a blend of the HRRR and RAP models. The thunderstorm coverage shown in those models was shifted west about 50 miles to line up with the ongoing thunderstorm activity. Other storm activity...generally isolated...is expected across Wrn/Ncntl Neb, 18z Saturday aftn-00z Saturday evening. The experimental HRRR model was the basis for this forecast. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 7, 2:16 PM MDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Fri Jul 7 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-082030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Fri Jul 7 2017 /216 PM MDT Fri Jul 7 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Storms will develop over the panhandle late this afternoon, moving southeast into western Nebraska through the evening hours. Some storms this evening may be strong. The main threats will be strong winds and lightning caused grass fires. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms will be possible Saturday and Saturday night, over a large portion of western and north central Nebraska. Strong storms are possible late Saturday afternoon into the evening hours, mainly east of a line from Oshkosh to Cody. The main weather threats will be damaging winds, large hail and lightning induced grass fires. Beyond Saturday night, thunderstorms are possible each day during the late afternoon and evening hours. At this time, the threat for organized severe storms is low. Hot temperatures will settle into western and north central Nebraska next week with readings approaching 100 degrees Monday through Thursday, west of highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jul 7, 6:27 PM MDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 627 PM MDT FRI JUL 7 2017 NEZ094-080115- Western Cherry NE- 627 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL 715 PM MDT... At 627 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles southeast of Gordon, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Highway 61 crossing the Snake River and Morgan Lake. This includes Highway 61 between mile markers 186 and 201. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4264 10198 4267 10178 4239 10153 4235 10196 TIME...MOT...LOC 0027Z 319DEG 13KT 4258 10188 CDC
Local storm report, Jul 7, 6:52 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 28 S MERRIMAN 42.52N 101.70W
07/07/2017 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORSpecial weather statement, Jul 7, 6:54 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
654 PM MDT FRI JUL 7 2017
NEZ022-057-080145-
Garden NE-Keith NE-
654 PM MDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH AND
SOUTHEASTERN GARDEN COUNTIES UNTIL 745 PM MDT...
At 653 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lewellen, or 14 miles east of Oshkosh, moving
south at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Clear Creek State Wildlife Management Area and Windlass Hill.
This includes Highway 92 between mile markers 115 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4150 10211 4148 10198 4140 10198 4139 10193
4122 10194 4124 10222
TIME...MOT...LOC 0053Z 020DEG 14KT 4142 10206
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:27 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 6:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jul 7, 6:54 PM MDT | Special Weather Statement | LBF | Deuel | 51 min |
| Jul 7, 7:31 PM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 7, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 66 min |
| Jul 7, 7:41 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| Jul 7, 8:15 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Jul 7, 8:19 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 41 min |
| Jul 7, 8:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 63 min |
| Jul 7, 8:57 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 9:40 PM MDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 7, 9:42 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jul 7, 10:24 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jul 7, 10:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 48 min |
| Jul 7, 10:34 PM MDT | Special Weather Statement | LBF | Arthur | 41 min |
| Jul 7, 11:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
| Jul 7, 11:56 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| Jul 8, 3:25 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.